Alert archive / Indiana / High Wind Warnings in 2023

High Wind Warning 1, NWS Indianapolis, IN

February 8, 202320 counties in Indiana

NWS Indianapolis, IN issued this high wind warning at Feb 8, 2023, 2:47 PM EST for 20 counties in Indiana. It took effect at Feb 9, 2023, 7:00 AM EST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2023, 2:47 PM EST (19:47 UTC)
In effect from
Feb 9, 2023, 7:00 AM EST
Expired
Feb 9, 2023, 7:00 PM EST
In force
12 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 8:54 AM ESTNON-TSTM WND GST 461 Sw Indianapolis Int'L, INASOS STATION KIND INDIANAPOLIS.
Feb 9, 9:35 AM ESTNON-TSTM WND GST 524 Sse Mccordsville, INAWOS STATION KMQJ INDIANAPOLIS REG.
Feb 9, 9:56 AM ESTNON-TSTM WND GST 525 Ne Kokomo, INAWOS STATION KOKK KOKOMO.
Feb 9, 9:56 AM ESTNON-TSTM WND DMGNoblesville, INPOWER OUTAGES.
Feb 9, 10:53 AM ESTNON-TSTM WND GST 513 Nne Ball State Univer, INASOS STATION KMIE MUNCIE.
Feb 9, 10:54 AM ESTNON-TSTM WND GST 521 Sw Indianapolis Int'L, INASOS STATION KIND INDIANAPOLIS.
Feb 9, 12:24 PM ESTNON-TSTM WND DMGIndianapolis, INTREES AND POWER LINES DOWN IN SEVERAL AREAS.
Feb 9, 3:40 PM ESTNON-TSTM WND GST 541 Sw Indianapolis Int'L, INASOS STATION KIND INDIANAPOLIS.
Feb 9, 3:49 PM ESTNON-TSTM WND GST 571 Nnw Cloverdale, INMESONET STATION IN011 0.8 N CLOVERDALE (INDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS73 KIND 081947
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
247 PM EST Wed Feb 8 2023

INZ021-028>031-035>049-090400-
/O.UPG.KIND.HW.A.0001.230209T1200Z-230210T0000Z/
/O.NEW.KIND.HW.W.0001.230209T1200Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
247 PM EST Wed Feb 8 2023

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 7 AM to 7 PM EST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use extra 
caution if you must drive, especially if operating a high profile
vehicle. Secure outdoor objects.

&&

$$

INZ051>057-090400-
/O.UPG.KIND.HW.A.0001.230209T1200Z-230210T0000Z/
/O.EXA.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
and Rushville
247 PM EST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush 
  Counties.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ060>065-067>072-090400-
/O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Bloomington, Nashville, Columbus, Greensburg, Vincennes, 
Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
247 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, south central, southeast and 
  southwest Indiana.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
111 
WWUS73 KIND 090248
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
948 PM EST Wed Feb 8 2023

INZ021-028>031-035>049-091100-
/O.CON.KIND.HW.W.0001.230209T1200Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
948 PM EST Wed Feb 8 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 7 AM to 7 PM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ051>057-060>065-067>072-091100-
/O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, and North Vernon
948 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
375 
WWUS73 KIND 090849
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
349 AM EST Thu Feb 9 2023

INZ021-028>031-035>049-091700-
/O.CON.KIND.HW.W.0001.230209T1200Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
349 AM EST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM EST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...From 7 AM to 7 PM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ051>057-060>065-067>072-091700-
/O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, and North Vernon
349 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
519 
WWUS73 KIND 091438
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
938 AM EST Thu Feb 9 2023

INZ021-028>031-035>049-092245-
/O.CON.KIND.HW.W.0001.000000T0000Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
938 AM EST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ051>057-060>065-067>072-092245-
/O.CON.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, and North Vernon
938 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
429 
WWUS73 KIND 091941
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
241 PM EST Thu Feb 9 2023

INZ021-028>031-035>049-100000-
/O.CON.KIND.HW.W.0001.000000T0000Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
241 PM EST Thu Feb 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central and 
  west central Indiana.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ051>057-060>065-067>072-100000-
/O.CON.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, and North Vernon
241 PM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central, southeast, 
  southwest and west central Indiana.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
870 
WWUS73 KIND 092332
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
632 PM EST Thu Feb 9 2023

INZ021-028>031-035>049-100045-
/O.EXP.KIND.HW.W.0001.000000T0000Z-230210T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
and New Castle
632 PM EST Thu Feb 9 2023

...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds will continue to occasionally gust to 30-40 MPH through the
evening hours.

$$

INZ051>057-060>065-067>072-100045-
/O.EXP.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-
Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, and North Vernon
632 PM EST Thu Feb 9 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds will continue to occasionally gust to 30-40 MPH through the
evening hours.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Feb 8, 1:10 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 8, 1:10 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
110 PM EST Wed Feb 8 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1005 AM EST Wed Feb 8 2023

Just minor changes to the forecast with this update, mainly with sky
cover as cirrus is advancing quickly into the region. Patchy fog
this morning has been diminishing as well. Expect generally quiet
conditions this afternoon until later this evening, when rain and
some wind may begin to enter Indiana from the southwest. Widespread
rain, scattered thunderstorms, and gusty winds are still
anticipated tonight into tomorrow.

&&

.Short Term...(Today and tonight)
Issued at 342 AM EST Wed Feb 8 2023

Much of the day today will be calm as surface high pressure makes
it's way through central Indiana. Winds this morning will be light
and variable as a result with partly cloudy skies to start off the
day. High temperatures today are expected to reach the upper 40s to
the low 50s.

A deepening low pressure system with a developing LLJ of 60-70 kts
will be moving into the region from the SW through the day. It will
bring with it rain, thunderstorms, and gusty winds both non-
thunderstorm and within the storms. The models look to be in good
general agreement on the placement of the low tracking just to the
east and then north of the forecast area, placing central Indiana in
the warm moist sector. Chances for rain will begin in our far SW
this afternoon, overspreading the whole area by the late evening
hours. As the associated warm front moves through, look to see
temperatures warm overnight and approaching 60 degrees by daybreak.
Non-thunderstorm winds will also be increasing through the night.
Expect gusts to increase above 20 mph after 8pm and then to increase
to 30 to 45 mph from midnight to daybreak Thursday. Within
individual thunderstorms, there could be isolated gusts higher than
45 mph after midnight as winds mix down.

Within this system, expect ample moisture transport supported by the
LLJ and leading to QPF values from three-quarters to 1.25 inches
with locally higher amounts possible.

&&

.Long Term...(Thursday through Tuesday)
Issued at 342 AM EST Wed Feb 8 2023

...HIGH WIND WATCH THURSDAY...

...WINDY/RAINY THURSDAY...

Thursday...

Models in great agreement that an occluded system/stacked low will
be over west central Illinois Thursday morning and move across Lake
Michigan, lower Michigan and to northern Lake Huron by Thursday
evening. Warm conveyor belt moisture will be near and northeast of
Interstate 65 Thursday morning and quickly move northeast of the
area during the afternoon along with the occluded front. Thus, will
start the day off with widespread rain near and northeast of the I-
65 corridor with residual chance PoPs southeast as a buffer.
Elevated instability within the warm conveyor belt supports thunder
mention, while strong pressure gradient lends good confidence to
non-thunderstorm wind gusts greater than 45 mph. After inter-office
coordination, will issue a Wind Advisory over our southern tier
and keep the current Watch in place further north from 12z-00z and
expand it one tier south. With the low level jet nosing into south
central Indiana, will start the Advisory at 09z

In addition to the wind threat, localized flooding may be ongoing
from the previous night's rain with storm total rainfall in
excess of an inch over most of central Indiana based on the
combination of strong synoptic lift, deep moisture and elevated
instability. That said, moisture and lift associated with a TROWAL
should remain far enough north of the area for any wraparound with
central Indiana entrenched in the dry conveyor belt in the wake of
the occluded front.

Temperatures will start off very mild for this time of year but
quickly fall during the afternoon with a result of well above normal
and early day highs in the 50s to lower 60s but readings falling
through the 40s during the afternoon.

Thursday night...

As the occluded system moves well northeast of central Indiana, a
weak ridge will pass across from the southwest Thursday night and
combined with some drying of the column per BUFKIT soundings will
result in a dry Thursday night with west winds, albeit it weakening,
bringing back colder yet still above normal temperatures with
overnight lows in the 30s.

Friday and Friday Night...

Broad upper trough will slide southeast across the Great Lakes and
Ohio Valley. However, an embedded southwest upper low will result in
an non-phased system and in lack of Gulf inflow. Thus, kept only
small
Pops in for Friday. Modest north winds around a Plains and Missouri
Valley surface ridge will only allow temperatures to climb a few
degrees with slightly above normal highs in the upper 30s NW to
middle 40s SE. Meanwhile, overnight lows will fall back below
freezing to the middle and upper 20s with the N winds continuing and
some clearing as the ridge gets closer and column dries out per
BUFKIT soundings.

Rest of the weekend...

Ridging and will remain over the region through the
weekend and BUFKIT is indicating a dry column. This will result
in little cloud cover but with northeast winds, seasonable
temperatures Saturday. As the high moves by, the winds will shift to
the southwest and albeit less than 10 knots, help raise the
temperatures to well above normal with afternoon highs in the 40s
Sunday.

Monday through Tuesday night...

An upper wave will move across the Great Lakes Monday but with
moisture lacking, supply no more than increasing cloud cover.
However, Tuesday into Tuesday night, a strong southern system will
tap into the Gulf and pivot northeast across the Missouri and
Wabash Valleys Tuesday and Tuesday night. This system has the
potential for more widespread rain along with mild temperatures.
Stay tuned.

&&

.Aviation...(18Z TAF Issuance)
Issued at 110 PM EST Wed Feb 8 2023

Impacts:

- Rain developing around 00z, continuing into the night. Scattered
  thunderstorms are also possible at times.

- MVFR to occasionally IFR conditions during rain / storms.

- Southeast winds 10-15 gusting to 20-25 kts, becoming south-
  southwesterly and increasing significantly.

- Strong low level wind shear expected between 06z-14z.

- South-southwesterly winds of 25-35 gusting to 50 kts possible
  after 12z.

Discussion:

A strong area of low pressure will approach the region this evening.
Rain is expected to overspread Indiana around 00z this evening and
continue into the night. Some embedded thunderstorms are also
possible. Visibility will be reduced at times, and may drop into IFR
territory during heavier periods of rainfall. Steady rain comes to
an end around 10z, though lingering showers may persist into the
morning.

Winds should generally be out of the southeast during the night. A
low-level inversion should keep surface gusts from exceeding 25 kts.
A very strong 850mb jet out of the southwest, with the decoupled
layer below, will allow for a period of strong low level wind shear
between 06z-14z.

Winds at the surface become southwesterly after 12-14z, increasing
significantly. Widespread sustained winds of 25-35 gusting to as
high as 50 kts are expected. These winds should continue through the
morning and into the afternoon, before gradually subsiding after 22z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday evening
for INZ021-028>031-035>049-051>057.

Wind Advisory from 4 AM to 7 PM EST Thursday for INZ060>065-
067>072.

&&

Update...Eckhoff
Short Term...KH
Long Term...MK
Aviation...Eckhoff
Hazardous weather outlook, Feb 8, 11:40 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1140 AM EST Wed Feb 8 2023

INZ021-028>031-035>049-051>057-091645-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, and Rushville
1140 AM EST Wed Feb 8 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Heavy rain, windy conditions, localized flooding and thunder are
possible tonight. An isolated severe storm is possible, mainly over
the Wabash Valley overnight with damaging winds the main severe
threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions are expected Thursday with gusts to 55 mph
possible.

Heavy rain, localized flooding and isolated severe storms are
possible Thursday through midday. Damaging winds will be the main
severe threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible but not likely overnight into Thursday
morning.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ060>065-067>072-091645-
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-
Lawrence-Jackson-Jennings-
Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
1140 AM EST Wed Feb 8 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Heavy rain, windy conditions, localized flooding and thunder are
possible tonight. An isolated severe storm is possible, mainly over
the Wabash Valley overnight with damaging winds the main severe
threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions are expected Thursday with gusts to 50 mph
possible.

Heavy rain, localized flooding and isolated severe storms are
possible Thursday through midday. Damaging winds will be the main
severe threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible but not likely overnight into Thursday
morning.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:42 AM ESTWind AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 13 more39 hr

Nearby

High Wind Warnings in Indiana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.